MAUDE Adverse Event Report: CONMED CORPORATION REFLEX SKIN STAPLER 35 WIDE

CONMED CORPORATION REFLEX SKIN STAPLER 35 WIDE
Catalog Number 8535
Medical Device Problem Code Unsealed Device Packaging (1444)
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 08/08/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
One (1) 8535 reflex one skin stapler was returned for evaluation of "poor sealing." the upper left corner of the packaging tray, opposite the chevron seal was slightly deformed and there was a lack of adhesive transfer in this area.The packaging lab testing results show the device failed the visual inspection and dye leak test, and the seal width was less than 1/4 inch in the corner of the blister tray, thus the complaint is confirmed.The device was manufactured 1-march-2016.A review of the device history record for this lot found no noted discrepancies during the manufacturing process and no non-conformances regarding this product's identity, quality, safety, effectiveness or performance that could have caused or contributed to this reported incident.Of the lot containing (b)(4) units there were no other similar complaints received.(b)(4).The reported packaging anomalies were obvious to the distributor and therefore prompted the return of the devices for evaluation and replacement.To date, there have been no serious injuries or death related to this reported problem.Nonetheless, to prevent future recurrences, an investigation, (b)(4), has been opened to address this issue.
 
Event or Problem Description
The distributor in (b)(4) reported that during receiving and inspection of incoming products, 1 package containing a reflex skin stapler 35 wide, was discovered to have "poor sealing." there was no patient involvement in this reported problem, as the packaging anomaly was discovered during inspection at the distributor facility prior to distribution to an end-user.This report is being filed based on the potential injury with recurrence.

Brand Name
REFLEX SKIN STAPLER 35 WIDE
Common Device Name
SKIN STAPLER
Manufacturer (Section D)
CONMED CORPORATION
525 french road
utica NY 13502 5994
MDR Report Key6223014
Report Number3007305485-2017-00001
Device Sequence Number876918
Product Code GAG
UDI-Device Identifier00653405036954
UDI-Public(01)00653405036954
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial
Report Date (Section B) 01/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date02/28/2021
Device Catalogue Number8535
Device Lot Number201603015
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/10/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2016
Initial Report FDA Received Date01/04/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1